MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55736
Medical Device Problem Codes Bent (1059); Retraction Problem (1536); Material Perforation (2205)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.It was originally indicated that the device involved in this complaint was being returned to cook ireland for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.A definitive root cause for the customer complaint could not be determined as the exact operational conditions are unknown, possible causes may be due to a torturous anatomy.Prior to distribution, all echo-hd-22-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The notes section of the instructions for use, which accompanies this device instructs the user to: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".According to the information received no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This mdr is being submitted due to the malfunction precedence for this device family for the issue of distal tip needle/sheath perforation.The user punctured with the device and pulled up the needle about ten times.Then they felt a little resistance when retracting the needle back sheath.They found that tip of needle was bent when they handled the sample.Replace new device to puncture the second time.Additional information received on the 12 oct 17 confirmed the sheath was perforated but the user cannot determine whether the perforation was done by the needle reverse bevel or not.
 
Additional Manufacturer Narrative
Pma/510(k) # k142688.(b)(4).Exemption number: e2016031.(b)(4).Lab evaluation : 1 x echo-hd-22-c from lot number c1358788 was returned to cook (b)(4) for evaluation.Upon evaluation of the returned device the following was noted:the syringe and the stylet were returned.The needle was bent at the notch.There were issues retracting the needle die to the bend in the notch.There was no needle exposure on the returned device.There were no other issues noted with the device.The customer complaint is confirmed as the complaint was verified in the lab.A definitive root cause for the customer complaint could not be determined as the exact operational conditions are unknown, possible causes may be due to the device being in a flexed position as indicated in the additional answers received or possible the patient having a torturous anatomy.Prior to distribution, all echo-hd-22-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cook (b)(4) the notes section of the instructions for use, ifu0077-4, which accompanies this device instructs the user to: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.A review of the manufacturing records for the echo-hd-22-c device of lot# c1358788 did not reveal any discrepancies that could have contributed to this complaint issue.According to the information received no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is due to be submitted as the device was returned and evaluated.The user punctured with the device and pulled up the needle about ten times.Then they felt a little resistance when retracting the needle back sheath.They found that tip of needle was bent when they handled the sample.Replace new device to puncture the second time.Additional information received on the 12 oct 17 confirmed the sheath was perforated but the user cannot determine whether the perforation was done by the needle reverse bevel or not.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6943407
Report Number3001845648-2017-00465
Device Sequence Number899505
Product Code FCG
UDI-Device Identifier00827002557369
UDI-Public(01)00827002557369(17)200518(10)C1358788
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55736
Device Catalogue NumberECHO-HD-22-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/12/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR